| Model Number |
105-5096-000 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
Device Embedded In Tissue or Plaque (3165)
| Date of Event |
08/23/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that they attempted to gain more distal access with microwire and apollo catheter, and the apollo distal tip detached prior to onyx treatment.There was no friction.The tip remains in the patient.No force was applied during removal, the catheter was not stuck, there was no vasospasm, no surgical intervention was required.This did not occur during onyx injection.No patient symptoms or further complications were reported as a result of this event. the reported device and any accessory devices were prepared as indicated in the ifu and the catheter was flushed as indicated in the ifu.The patient was being treated for an attempted onyx embolization.The access vessel was the external carotid artery branch.It was noted the patient's vessel tortuosity was moderate.Ancillary devices include a 6f shuttle sheath, navien 058 105cm guide catheter, synchro 10 guidewire, mirage guidewire, and chikai 008 guidewire.
Additional Manufacturer Narrative
H3: analysis of 105-5096-000 (lot#: b396855) the 3.0cm detachable tip was detached from the apollo micro catheter.The detached tip will not be returned as it remains within the patient.Therefore, any contributing factors from the detached tip could not be assessed.As returned, it could not be determined if the useable and distal length of the apollo micro catheter is within specification as the detachable 3.0cm tip was detached and not returned.Upon visual inspection, no irregularities were found with the apollo hub.No bends or kinks were found with the apollo catheter body.No other anomalies were observed.The apollo total length and usable length and the distal floppy length were measured to be within specifications.The ldpe coupling tube overlap length was measured to be within specification.Based on the device analysis and reported information, the customer¿s report of ¿tip premature detachment¿ was confirmed.The reported device and any accessory devices were prepared as indicated in the ifu and the catheter was flushed as indicated in the ifu.It was noted the patient's vessel tortuosity was moderate.Therefore, the mirage guidewire, synchro-10 guidewire and chikai 008 guidewire were found to be compatible for use with the apollo micro catheter.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
Additional information received reported that the apollo tip was not embedded in the onyx cast as the issue occurred prior to onyx injection.There were no plans to remove the catheter tip, which was located in the external carotid artery branch.There was no note of vessel calcification, and no other kink/damage was noticed on the devices.